Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 3, 2008, 7:47 PM CDT for Barry County, McDonald County, Newton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2008, 7:47 PM CDT (00:47 UTC)
- Expired
- Apr 4, 2008, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, McDonald County, MO, Newton County, MO
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 040048
FFWSGF
MOC009-119-145-040500-
/O.NEW.KSGF.FF.W.0039.080404T0047Z-080404T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
WESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL MIDNIGHT CDT.
* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM
NORTHEASTERN OKLAHOMA INTO FAR SOUTHWEST MISSOURI. RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR WILL BE LIKELY WITH THESE
THUNDERSTORMS...WHICH WILL LIKELY LEAD TO FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
MONETT...NEOSHO...PINEVILLE...ANDERSON...EXETER...FAIRVIEW...
GOODMAN...GRANBY...LANAGAN...NOEL...PURDY...SOUTH WEST CITY AND
WHEATON.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
LAT...LON 3649 9458 3649 9461 3650 9462 3681 9463
3692 9446 3693 9380 3649 9405 3648 9457
$$
SCHAUMANN1 follow-up statement
000
WGUS73 KSGF 040214
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT THU APR 3 2008
MOC009-119-145-040500-
/O.CON.KSGF.FF.W.0039.000000T0000Z-080404T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-BARRY MO-MCDONALD MO-
913 PM CDT THU APR 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
MCDONALD...SOUTHERN NEWTON AND WESTERN BARRY COUNTIES...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
SOUTHEASTERN MCDONALD AND SOUTHERN BARRY COUNTIES. RADAR ESTIMATES
THAT THREE QUARTERS TO ONE AND A HALF INCHES OF RAIN FELL ACROSS
MUCH OF THE WARNED AREA IN A SHORT AMOUNT OF TIME.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
MONETT...NEOSHO...PINEVILLE...ANDERSON...FAIRVIEW...GOODMAN...
GRANBY...LANAGAN...NOEL...PURDY...SOUTH WEST CITY AND WHEATON.
STREAMS...CREEKS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
LAT...LON 3649 9458 3649 9461 3650 9462 3681 9463
3692 9446 3693 9380 3649 9405 3648 9457
TIME...MOT...LOC 0209Z 180DEG 0KT 3664 9442
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 7:04 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 3, 7:04 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT THU APR 3 2008
...UPDATE TO AVIATION...
.DISCUSSION...
WHILE THE FIRST ROUND OF STRONG TO SEVERE STORMS HAS MOVED QUICKLY
OUT OF OUR EASTERN COUNTIES...WE REMAIN IN A LULL UNTIL THE NEXT
ROUND DEVELOPING OVER NORTHEAST OKLAHOMA MOVES INTO THE OZARKS.
PART OF THE WARM FRONT REMAINS HUNG UP SOUTH OF THE BOSTON
MOUNTAINS IN WEST CENTRAL ARKANSAS...WHILE THE WESTERN PORTION HAS
SURGED NORTHWARD INTO NORTHEAST OKLAHOMA AND EXTREME SOUTHWEST
MISSOURI. THIS IS SEEN BEST IN DEW POINT TEMPERATURES WHICH WERE
APPROACHING 60 DEGREES AROUND JOPLIN.
WE WILL CONTINUE TO WATCH AREAS ALONG THE WARM FRONT CLOSELY FOR
SEVERE WEATHER DEVELOP THROUGH LATE AFTERNOON AND EARLY EVENING.
THE 18Z SOUNDINGS FROM KSGF AND KOUN CONTINUED TO SHOW A DECENT
MID LEVEL CAPPING INVERSION WHICH APPEARS TO FINALLY BE WEAKENING
GIVEN CONVECTIVE DEVELOPMENT TO OUR SOUTHWEST. WE STILL EXPECT
MAINLY A HAIL THREAT NORTH OF THE WARM FRONT WHERE INSTABILITY
WILL REMAIN ELEVATED...WITH AN INCREASED WIND AND ISOLATED TORNADO
THREAT WHERE STORMS BECOME MORE SURFACE BASED.
WITH RESPECT TO THE FLOOD WATCH...WE WENT AHEAD AND SHAVED THE
NORTHERNMOST TIER OF COUNTIES OFF...MAINLY FOLLOWING MODEL
FORECAST TRENDS OF SHIFTING HIGHEST PRECIP FURTHER TO THE SOUTH
OVER NORTHERN ARKANSAS AND SOUTHEAST MO...WHERE BETTER SET-UP FOR
TRAINING STORMS AND FEED FROM LOW LEVEL JET WILL BE.
WILL BE TAPERING PRECIP CHANCES AFTER MIDNIGHT FROM NORTHWEST TO
SOUTHEAST AS THE MAIN FRONT PUSHES SOUTH OF THE AREA. WILL TAKE
ONE LAST LOOK AT NEW NAM TO MAKE MINOR MODS TO POPS BEFORE ZONE ISSUANCE.
WE SEE LITTLE CHANGE IN THE REST OF THE FORECAST WITH DRIER
CONDITIONS AND HIGH PRESSURE BY FRIDAY AFTERNOON THROUGH SATURDAY.
WELL SEE AN OUTSIDE CHANCE FOR CONVECTION SUNDAY NIGHT WITH
ANOTHER FRONTAL PASSAGE...BUT AGAIN NOT GETTING TOO EXCITED ABOUT
PRECIP CHANCES HERE...JUST SLIGHTS FOR NOW.
WE ARE GETTING CONCERNED ABOUT THE STORM SYSTEMS THE MODELS ARE
DEVELOPING DURING THE MIDDLE OF NEXT WEEK. BOTH THE GFS AND ECMWF
SHOW A STRONG STORM SYSTEM MOVING ACROSS THE CENTRAL U.S.
&&
.AVIATION...
FOR THE 0000 UTC KSGF/KJLN TAFS...COLD FRONT MOVING THROUGH
SOUTHWEST MISSOURI HAS CLEARED THE KJLN AREA...AND WILL MOVE
THROUGH THE KSGF AREA EARLY THIS EVENING. SOME SCATTERED
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE WITH THE FROPA EARLY
THIS EVENING. IFR/MVFR STRATUS CEILINGS WILL MOVE INTO THE REGION
BEHIND THE FRONT. CEILINGS SHOULD IMPROVE FAIRLY QUICKLY FRI
MORNING. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ082-083-090>098-
101>106.
KS...NONE.
&&Hazardous weather outlook, Apr 3, 6:27 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 627 PM CDT THU APR 3 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 627 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. AREAS OF HEAVY RAINFALL WILL CONTINUE TO AFFECT PARTS OF SOUTH CENTRAL MISSOURI THROUGH 2 AM...WITH ONE TO THREE INCHES OF RAIN POSSIBLE SOUTHEAST OF A LINE FROM KIMBERLING CITY TO ROLLA. RAINFALL OF THIS MAGNITUDE WILL EASILY WORSEN FLOODING ACROSS THE REGION. HAIL UP TO HALF DOLLAR SIZED WILL BE POSSIBLE WITH ELEVATED THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI. OTHER STRONGER STORMS WILL BE POSSIBLE WHERE WARMER AND MORE UNSTABLE AIR HAS WORKED ITS WAY NORTHEAST ALONG AND AHEAD OF A COLD MOVING THROUGH SOUTHWEST MISSOURI. THROUGH 9 PM...THESE STORMS WILL HAVE SOME POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY DAMAGING WINDS IF ENOUGH INSTABILITY CAN OCCUR...MAINLY IN MISSOURI COUNTIES ALONG AND SOUTH OF HIGHWAY 60 FROM MONETT TO ROGERSVILLE. THIS AREA WILL CONTINUE TO BE MONITORED FOR FURTHER STORM DEVELOPMENT EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK. INITIAL INDICATIONS ARE THAT SEVERE STORMS WILL BE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN SOUTHERN MISSOURI SHOULD CONTINUE TO MONITOR RADAR TRENDS FOR POSSIBLE SEVERE WEATHER ACTIVATION. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Apr 3, 4:44 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT THU APR 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 4 N BRANSON 36.70N 93.22W
04/03/2008 E0.25 INCH TANEY MO TRAINED SPOTTER
PEA SIZE HAIL AT HIGHWAY 65 AND F HIGHWAY
&&
ANGLELocal storm report, Apr 3, 4:50 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU APR 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0443 PM FLOOD 2 S GRAVOIS MILLS 38.28N 92.83W
04/03/2008 MORGAN MO LAW ENFORCEMENT
OLD HIGHWAY 8 BETWEEN HIGHWAYS P AND O IMPASSIBLE DUE
TO FLOODING.
&&
JSSSpecial weather statement, Apr 3, 4:57 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 PM CDT THU APR 3 2008 MOZ082-092-095-096-104-105-032230- WRIGHT MO-TEXAS MO-CHRISTIAN MO-DOUGLAS MO-TANEY MO-OZARK MO- 457 PM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...NORTHWESTERN OZARK... SOUTHEASTERN CHRISTIAN...SOUTHERN WRIGHT...SOUTHWESTERN TEXAS AND TANEY COUNTIES UNTIL 530 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AVA...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ANGLE
Local storm report, Apr 3, 5:08 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT THU APR 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0506 PM FLOOD 3 NW VICHY 38.14N 91.80W
04/03/2008 MARIES MO EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS REMAIN FLOODED AND
IMPASSIBLE.
&&
JSSSpecial weather statement, Apr 3, 5:27 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 PM CDT THU APR 3 2008 MOZ082-092-096-097-032300- WRIGHT MO-TEXAS MO-DOUGLAS MO-HOWELL MO- 527 PM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN DOUGLAS...NORTHWESTERN HOWELL...SOUTHERN WRIGHT AND TEXAS COUNTIES UNTIL 600 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN GROVE...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ANGLE
Local storm report, Apr 3, 6:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT THU APR 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0637 PM FLOOD 4 W AVA 36.95N 92.73W
04/03/2008 DOUGLAS MO DEPT OF HIGHWAYS
STATE ROUTE Y CLOSED DUE TO FLOODING.
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:45 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dent, Douglas, Howell, McDonald and 9 more | 6 hr |
| Apr 4, 3:43 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Dent, Douglas, Howell, McDonald and 9 more | 31 hr |
| Apr 4, 10:57 AM CDT | Areal Flood Advisory | SGF | Camden, Maries, Miller | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.